Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS Jackson, MS

February 23, 2016West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Feb 23, 2016, 7:24 PM CST for West Carroll Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 23, 2016, 7:24 PM CST (01:24 UTC)
Expired
Feb 23, 2016, 7:50 PM CST
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 7:47 PM CSTTSTM WND DMG1 N Pioneer, LATREE DOWN ACROSS HWY 17 NEAR THE INTERSECTION OF HWY 588.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WUUS54 KJAN 240124
SVRJAN
LAC123-240215-
/O.NEW.KJAN.SV.W.0071.160224T0124Z-160224T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 815 PM CST

* AT 724 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF GOODWILL...OR 15 MILES NORTHEAST OF RAYVILLE...MOVING NORTHEAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GOODWILL AND DARNELL AROUND 735 PM CST.
  OAK GROVE AROUND 750 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FOREST...KILBOURNE AND PIONEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3275 9160 3278 9160 3285 9157 3288 9154
      3288 9150 3293 9148 3301 9138 3301 9127
      3296 9128 3294 9131 3288 9131 3286 9134
      3275 9134 3272 9137 3269 9138 3259 9160
      3267 9160 3267 9163 3269 9162 3270 9164
TIME...MOT...LOC 0124Z 233DEG 35KT 3267 9163 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
1 follow-up statement
808 
WWUS54 KJAN 240150
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CST TUE FEB 23 2016

LAC123-240200-
/O.CAN.KJAN.SV.W.0071.000000T0000Z-160224T0215Z/
WEST CARROLL LA-
750 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CARROLL PARISH IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.

LAT...LON 3275 9160 3278 9160 3285 9157 3288 9154
      3288 9150 3293 9148 3301 9138 3301 9127
      3296 9128 3294 9131 3288 9131 3286 9134
      3275 9134 3272 9137 3269 9138 3259 9160
      3267 9160 3267 9163 3269 9162 3270 9164
TIME...MOT...LOC 0149Z 233DEG 35KT 3283 9139 

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 5:18 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 23, 5:18 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CST TUE FEB 23 2016

.DISCUSSION...

LATE AFTERNOON THROUGH WEDNESDAY NIGHT...

THE SEVERE WEATHER EVENT IS ONGOING AS WE HEAD FROM THE LATE
AFTERNOON INTO THE EVENING. A DEEPENING TROUGH CROSSING THE ARKLATEX
REGION IS CAUSING MASSIVE PRESSURE FALLS WITH STRENTHENING LIFT/WIND
SHEAR OVER THE ARKLAMISS AND WIDESPREAD RAIN/THUNDERSTORMS. THE
WIDESPREAD NATURE OF RAIN IS HELPING TO LIMIT THE STRONG TORNADO
POTENTIAL TO AREAS ALONG/S OF THE HWY 84 CORRIDOR. CONVECTION HAS
ORGANIZED/INTENSIFIED AT THE NOSE OF THE DRY SLOT NEAR SFC LOW OVER
WEST CENTRAL MS AND ADDITIONAL SEVERE WEATHER IS OCCURRING WITH THIS
ACTIVITY. LATEST HRRR GUIDANCE ACCELERATED TIMING EARLIER TODAY AND
DOESN'T WASTE MUCH TIME GETTING THE PRIMARY SEVERE THREAT EAST OF
THE ARKLAMISS BY MID EVENING WITH DIMINISHING SHOWER/TSTM CHANCES
THEREAFTER...SOME HAIL/DAMAGING WIND THREAT COULD LINGER BEHIND THE
TORNADO THREAT WELL INTO THE NIGHT. HAVE KEPT THE WIND ADVISORY GOING
FOR THE ENTIRE AREA DUE TO THE STRONG PRESSURE GRADIENT EXPECTED.

WITH THE TROUGH SWINGING EAST ACROSS THE AREA LATE TONIGHT AND
WEDNESDAY...EXPECT COLD ADVECTION AND RESULT IN OCCASIONAL LIGHT
RAIN/DRIZZLE. THE RAIN COMBINED WITH WINDY CONDITIONS (WIND ADVISORY
EXTENDED THROUGH WEDNESDAY OVER THE DELTA) AND COLDER TEMPERATURES
WILL MAKE FOR AN UNCOMFORTABLE DAY...BUT BOUNDARY LAYER TEMPERATURES
ARE EXPECTED TO BE TOO WARM FOR ANY SNOW IN SPITE OF VERY COLD
TEMPERATURES JUST ABOVE THE SURFACE. EXPECT THE LIGHT RAIN TO END
LATE IN THE DAY WITH DRY AND CHILLY CONDITIONS FOR WEDNESDAY NIGHT.
/EC/

LONG TERM...THURSDAY THROUGH MONDAY...COOLER BELOW NORMAL TEMPS AND
DRIER CONDITIONS CAN BE EXPECTED FOR THE REST OF THE WORK WEEK AS WE
STAY UNDER A BROAD UPPER TROUGH. A DRY COLD FRONT WILL CONTINUE OUR
COOLER AIRMASS ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
ON FRIDAY. A WEAK SHORT WAVE WILL PASS THROUGH THE REGION ON SATURDAY
BRINGING SOME HIGH CLOUDS. HIGH PRESSURE WILL SWING EAST OF THE
REGION OVER THE WEEKEND PROVIDING SOME RETURN FLOW. UPPER FLAT
RIDGING WILL PUSH INTO THE CWA FROM THE WEST OVER THE WEEKEND. THIS
WILL PROVIDE MILDER TEMPERATURES FOR THE REGION. A SHORT WAVE TROUGH
ASSOCIATED WITH A COLD FRONT WILL PROVIDE OUR NEXT CHANCE OF RAIN FOR
SUNDAY NIGHT THROUGH MONDAY. THE MODELS WERE NOT IN GOOD AGREEMENT
WITH THE RAIN CHANCES FOR LATE SUNDAY INTO MONDAY...SO POPS WERE
LOWERED SOME. THE EURO HAD ONLY LIGHT RAIN CHANCES ON MONDAY WITH THE
FRONT HANGING TO THE NORTH....AND CANADIAN LOOK TO BE DRY FOR THAT
PERIOD WITH THE FRONTAL PASSAGE. HOWEVER MOST OF THE GFS ENSEMBLES
HAD RAIN WITH THE FRONT./17/

&&

.AVIATION...MVFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST
PERIOD. SHOWERS AND THUNDERSTORMS WERE ONGOING AND WILL CONTINUE TO
CAUSE LIFR/MVFR CONDITIONS AT MOST SITES THROUGH AT LEAST 5Z. RIGHT
NOW IT LOOKS LIKE LIGHT RAIN MAY CONTINUE THROUGH AT 12Z. EXPECTING
LOW CLOUDS AND FOG ALSO. WINDS ARE STILL EXPECTED TO INCREASE ACROSS
THE REGION...MAINLY FOR GLH/GWO AND MAYBE JAN. WILL CONTINUE
SUSTAINED WINDS NEAR 20KTS AND HIGHER GUSTS AT GLH. WILL GO WITH 15
TO 20KTS AT JAN/GWO MAINLY AFTER 6Z. LOOKS LIKE IT MAY BE TOMORROW
AFTERNOON BEFORE VFR CONDITIONS DEVELOP. /7/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       44  49  36  58 /  99  42   3   1
MERIDIAN      47  47  35  58 / 100  37   6   1
VICKSBURG     44  52  36  59 /  89  40   1   1
HATTIESBURG   47  51  37  63 /  96  17   2   1
NATCHEZ       44  54  38  61 /  62  25   0   1
GREENVILLE    41  49  35  54 /  99  59   1   1
GREENWOOD     42  47  34  53 /  99  65   5   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ026>033-036>039-
     042>066-072>074.

     WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR MSZ018-019-025-034-
     035-040-041.

LA...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARZ074-075.

&&

EC/17/7/
Hazardous weather outlook, Feb 23, 6:31 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CST TUE FEB 23 2016

ARZ074-075-LAZ007-008-MSZ018-019-034-250045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
631 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG GRADIENT WINDS REMAIN POSSIBLE AS A LOW PRESSURE SYSTEM
PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
REMAIN POSSIBLE THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ009-015-016-023>026-MSZ025>033-035>066-072>074-250045-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
631 PM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE EVENING. DAMAGING
WINDS...HAIL AND TORNADOES REMAIN POSSIBLE. HEAVY RAINFALL MAY CAUSE
PONDING OF WATER ON ROADWAYS.

ADDITIONALLY...STRONG GRADIENT WINDS REMAIN POSSIBLE AS THE LOW
PRESSURE SYSTEM PASSES. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS
UP TO 45 MPH REMAIN POSSIBLE THROUGH WEDNESDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 23, 5:33 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CST TUE FEB 23 2016

MSZ052-058-240000-
CLARKE MS-LAUDERDALE MS-
533 PM CST TUE FEB 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LAUDERDALE AND
CLARKE COUNTIES UNTIL 600 PM CST...

AT 532 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GOODWATER...OR 12 MILES SOUTHWEST OF QUITMAN...MOVING NORTHEAST
AT 45 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DE SOTO AROUND 545 PM CST.
  QUITMAN AROUND 550 PM CST.
  SYKES...MIDDLETON AND SABLE AROUND 600 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PACHUTA AND SHUBUTA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR EAST CENTRAL
MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
FOR EAST CENTRAL MISSISSIPPI.

LAT...LON 3205 8845 3187 8864 3183 8891 3202 8891
      3230 8862 3215 8844
TIME...MOT...LOC 2332Z 223DEG 40KT 3190 8886

DB
Local storm report, Feb 23, 5:53 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     5 ENE LAUREL            31.72N 89.06W
02/23/2016                   JONES              MS   EMERGENCY MNGR

            TREE DOWN ON BROWN DRIVE IN THE POWERS COMMUNITY.

&&

TARVER
Local storm report, Feb 23, 6:10 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     BENTON                  32.83N 90.26W
02/23/2016                   YAZOO              MS   BROADCAST MEDIA

            TREES DOWN IN BENTON.

&&

TARVER
Local storm report, Feb 23, 6:35 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 ENE SANDERSVILLE      31.80N 88.99W
02/23/2016                   JONES              MS   EMERGENCY MNGR

            A TREE WAS DOWN ON MCFARLAND ROAD.

&&

TARVER
Special weather statement, Feb 23, 6:48 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CST TUE FEB 23 2016

LAZ007-015-240130-
RICHLAND LA-MOREHOUSE LA-
648 PM CST TUE FEB 23 2016

...A FEW STRONG THUNDERSTORM WILL AFFECT RICHLAND AND SOUTHEASTERN
MOREHOUSE PARISHES UNTIL 730 PM CST...

AT 647 PM CST...METEOROLOGISTS WERE TRACKING A FEW STRONG
THUNDERSTORMS...WITH THE STRONGEST ONE NEAR RICHWOOD...OR NEAR
MONROE...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  START AROUND 655 PM CST.
  RAYVILLE AROUND 700 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OAK RIDGE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3235 9201 3252 9190 3263 9192 3289 9154
      3279 9160 3275 9160 3271 9163 3267 9163
      3267 9160 3258 9159 3258 9148 3241 9148
      3240 9164 3237 9170 3234 9170 3234 9176
      3229 9177 3224 9200 3227 9199 3228 9203
TIME...MOT...LOC 0047Z 234DEG 37KT 3247 9199

BYB
Local storm report, Feb 23, 7:22 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     6 W MAXIE               30.99N 89.30W
02/23/2016                   FORREST            MS   EMERGENCY MNGR

            A CHICKEN PEN WAS DAMAGED. TREES WERE DOWN ON HIGHWAY 13.
            TREES WERE ALSO DOWN ON HAVARD AND ENTREKIN ROADS.
            POSSIBLE TORNADO.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:48 PM CSTSpecial Weather StatementJANRichland42 min
Feb 23, 6:56 PM CSTSevere Thunderstorm WarningJANMorehouse, Richland36 min
Feb 23, 6:59 PM CSTSevere Thunderstorm WarningJANCatahoula57 min
Feb 23, 7:20 PM CSTSevere Thunderstorm WarningJANFranklin26 min
Feb 23, 7:29 PM CSTSevere Thunderstorm WarningJANConcordia, Tensas55 min
Feb 23, 8:14 PM CSTSevere Thunderstorm WarningJANMadison, Tensas61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.